Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Ergodic behaviour of nonstationary regenerative processes


Author: David McDonald
Journal: Trans. Amer. Math. Soc. 255 (1979), 135-152
MSC: Primary 60K05
DOI: https://doi.org/10.1090/S0002-9947-1979-0542874-3
MathSciNet review: 542874
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {V_t}$ be a regenerative process whose successive generations are not necessarily identically distributed and let A be a measurable set in the range of $ {V_t}$. Let $ {\mu _n}$ be the mean length of the nth generation and $ {\alpha _n}$ be the mean time $ {V_t}$ is in A during the nth generation. We give conditions ensuring $ {\lim _{t \to \infty }}\,\operatorname{prob} \{ \,{V_t}\, \in \,A\,\} \, = \,\alpha /\mu $ where $ \mathop {\lim }\limits_{n \to \infty } (1/n)\Sigma _{j = 1}^n\,{\mu _j}\, = \mu $ and $ \mathop {\lim }\limits_{n \to \infty } (1/n)\Sigma _{j = 1}^n\,{\alpha _j}\, = \,\alpha $.


References [Enhancements On Off] (What's this?)

  • [1] D. McDonald, On local limit theorems for integer valued random variables, Teor. Verojastnost. i Primenen. (to appear). MR 541375 (80i:60024)
  • [2] -, On semi-Markov and semi-regenerative processes. I, Z. Wahrscheinlichkeitstheorie und verw. Gebiete 42 (1978), 261-277. MR 491492 (80a:60113a)
  • [3] -, On semi-Markov and semi-regenerative processes. II, Ann. Probability 6 (1978), 995-1014. MR 512416 (80a:60113b)
  • [4] J. Mineka, A criterion for tail events for sums of independent random variables, Z. Wahrscheinlichkeitstheorie und verw. Gebiete 25 (1973), 163-170. MR 0350890 (50:3382)
  • [5] -, Local limit theorems and recurrence conditions for sums of independent integer-valued random variables, Ann. Math. Statist. 43 (1972), 251-259. MR 0314096 (47:2648)
  • [6] A. B. Muhin, On local limit theorems for densities and asymptotic uniform distributedness, Izv. Akad. Nauk UzSSR, Ser. Fiz.-Mat. Nauk 15 (1971), 17-23. (Russian) MR 0290434 (44:7615)
  • [7] S. Orey, Tail events for sums of independent random variables, J. Math. Mech. 15 (1966), 937-951. MR 0202178 (34:2051)
  • [8] W. L. Smith, Renewal theory and its ramifications, J. Roy. Statist. Soc. Ser. B 20 (1958). MR 0099090 (20:5534)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60K05

Retrieve articles in all journals with MSC: 60K05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0542874-3
Keywords: Nonstationary regenerative limits
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society